Alert archive / Oklahoma / Special Weather Statements in 2018
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 17, 2018, 8:13 PM CDT for Pittsburg County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2018, 8:13 PM CDT (01:13 UTC)
- Expired
- Aug 17, 2018, 8:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 138 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2882 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874
WWUS84 KTSA 180113
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
813 PM CDT FRI AUG 17 2018
OKZ073-180145-
Pittsburg OK-
813 PM CDT FRI AUG 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PITTSBURG COUNTY
UNTIL 845 PM CDT...
At 813 PM CDT, a strong thunderstorm was located over Blanco, moving
southeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Blanco... Pittsburg...
LAT...LON 3476 9589 3488 9573 3474 9551 3472 9551
3459 9568 3460 9577
TIME...MOT...LOC 0113Z 317DEG 7KT 3477 9576
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 17, 6:27 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 17, 6:27 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 627 PM CDT Fri Aug 17 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Current VFR conditions will largely prevail. The exception will be storm chances later this evening along and north of the weak sfc boundary currently across SE OK. Otherwise, patchy fog will be possible late tonight w/ VFR conditions returning by mid morning. && .PREV DISCUSSION... /Issued 341 PM CDT Fri Aug 17 2018/ DISCUSSION... The main concerns will be convective potential and severity late this afternoon and tonight, as well as late Saturday night and Sunday with the next upper system. Latest surface analysis shows an outflow boundary extending northwest from an MCS over southern AR to an area of low pressure over central OK. The synoptic cold front lies near the KS border and extends down into northwest OK. The main focus for convection this afternoon and evening will be the outflow boundary. The CAM guidance may be a bit late in developing storms, but the main idea is that storms will affect portions of east central and southeast OK, either from afternoon or early evening daytime heating or from warm advection to the north of the boundary later this evening. Instability is still very high south of the boundary and northwesterly effective shear of 25 to 30 kts suggests there's a decent chance for severe weather with any sustained updrafts. Eventually the cold front and outflow boundary will consolidate and shift southward with time, with storm chances ending sometime Saturday morning. Heat indices south of the outflow boundary are in the 105 to 109 degree range. Some adjustments have been made to the heat advisory, namely to shave off the eastern portions due to the cooling outflow from the MCS. The next round of rain/storms will arrive late Saturday night into Sunday as an upper trough dives southeast into the Plains. The GFS/ECMWF both show an MCS moving across mainly the northern half of the CWA. There will be a conditional threat for severe weather south of this activity, probably along/south of I-40, where there will be better chances for surface heating. Decent flow aloft near the base of the upper trough suggests there is some severe potential. Some chance for storms will persist into Monday ahead of the synoptic cold front mainly in the east and south. Quieter less humid weather is expected for the most part next week. The latest ECMWF does show some potential for some showers and storms toward the latter part of next week, likely along the NW flow baroclinic zone. The GFS is farther west with this activity. Will insert some low PoPs for now, to see if there will be some run to run consistency in the forecasts. Temps should remain below average as well. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 69 92 71 82 / 10 10 50 80 FSM 73 90 73 85 / 60 10 10 80 MLC 72 90 72 86 / 60 10 50 70 BVO 66 91 68 81 / 10 10 30 80 FYV 66 88 67 80 / 30 10 10 80 BYV 66 88 68 82 / 20 10 0 80 MKO 70 89 72 83 / 20 10 40 80 MIO 67 90 69 80 / 10 10 10 80 F10 70 90 71 84 / 40 10 50 80 HHW 74 93 75 91 / 40 20 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-073. AR...None. && AVIATION.....07
Hazardous weather outlook, Aug 17, 5:09 PM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 509 PM CDT Fri Aug 17 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 509 PM CDT Fri Aug 17 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly south of Interstate 40. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Mainly south of Interstate 40. ONSET...Ongoing. DANGEROUS HEAT. RISK...Elevated. AREA...Extreme southeast Oklahoma. ONSET...Ongoing. DISCUSSION... Isolated to scattered thunderstorms will be possible this evening and into Tonight in the vicinity of an outflow boundary across southeast Oklahoma into west-central Arkansas. Any of these storms will have the potential to be strong to severe with strong gusty winds and large hail the concern. Locally heavy rain will also be possible. Heat Index values will also be between 105 to 110 degrees until the early evening hours across extreme southeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. WEDNESDAY AND THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms will remain possible across southeast Oklahoma and west central Arkansas Saturday. Storm chances will increase area wide late Saturday night and Sunday as a strong upper level storm system passes just to our north. A cold front will move through the area Monday bringing an end to thunderstorm chances. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 17, 8:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
813 PM CDT FRI AUG 17 2018
OKZ073-180145-
Pittsburg OK-
813 PM CDT FRI AUG 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PITTSBURG COUNTY
UNTIL 845 PM CDT...
At 813 PM CDT, a strong thunderstorm was located over Blanco, moving
southeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Blanco... Pittsburg...
LAT...LON 3476 9589 3488 9573 3474 9551 3472 9551
3459 9568 3460 9577
TIME...MOT...LOC 0113Z 317DEG 7KT 3477 9576The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:46 PM CDT | Areal Flood Advisory | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 119 min |
| Aug 17, 9:54 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 2 hr |
| Aug 18, 12:29 AM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Aug 17, 8:18 PM CDT | Special Weather Statement | TSA | Sebastian | 42 min |
Nearby
Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.